Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 9, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Mar 26, 2005, 1:40 PM CST for 4 parishes in Louisiana. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 26, 2005, 1:40 PM CST (19:40 UTC)
- Expired
- Mar 26, 2005, 2:34 PM CST
- In force
- 54 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Jefferson Parish, LA, Orleans Parish, LA, Plaquemines Parish, LA, Saint Bernard Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.7 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 507 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 655 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 261943 SVRLIX LAC051-071-075-087-262030- /O.NEW.KLIX.SV.W.0009.050326T1940Z-050326T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 140 PM CST SAT MAR 26 2005 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JEFFERSON PARISH IN SOUTHEAST LOUISIANA ORLEANS PARISH IN SOUTHEAST LOUISIANA PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA ST. BERNARD PARISH IN SOUTHEAST LOUISIANA * UNTIL 230 PM CST * AT 136 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SEVERE THUNDERSTORMS EXTENDING FROM SOUTH OF LAFITTE TO POINTE A LA HACHE MOVING NORTH NORTHEAST AT 40 MPH. * CITIES IN THE PATH OF THIS STORM INCLUDE NEW ORLEANS...CHALMETTE AND YSCLOSKEY. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2960 8997 2949 8981 2982 8943 2997 9010 $$
2 follow-up statements
000 WWUS54 KLIX 262006 SVSLIX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 204 PM CST SAT MAR 26 2005 LAC051-071-075-087-262030- /O.CON.KLIX.SV.W.0009.000000T0000Z-050326T2030Z/ ORLEANS LA-PLAQUEMINES LA-ST. BERNARD LA-JEFFERSON LA- 204 PM CST SAT MAR 26 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 230 PM CST FOR JEFFERSON...ST. BERNARD...PLAQUEMINES AND ORLEANS PARISHES... AT 202 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A CLUSTER OF SEVERE THUNDERSTORMS EXTENDING FROM NEAR BELLE CHASSE EAST ACROSS ST. BERNARD PARISH. THESE STORMS WERE MOVING NORTH NORTHEAST AT 45 MPH. THE SEVERE THUNDERSTORMS WILL VIOLET...CHALMETTE...BELLE CHASSE AND SECTIONS OF NEW ORLEANS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST SATURDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. LAT...LON 2960 8997 2949 8981 2982 8943 2997 9010 $$
000 WWUS54 KLIX 262034 SVSLIX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 233 PM CST SAT MAR 26 2005 LAC051-071-075-087-262043- /O.EXP.KLIX.SV.W.0009.000000T0000Z-050326T2030Z/ ORLEANS LA-PLAQUEMINES LA-ST. BERNARD LA-JEFFERSON LA- 233 PM CST SAT MAR 26 2005 ...THE SEVERE THUNDERSTORM WARNING FOR JEFFERSON...ST. BERNARD... PLAQUEMINES AND ORLEANS PARISHES EXPIRED AT 230 PM CST... THE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND MOVED OFF THE COAST. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST SATURDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. LAT...LON 2960 8997 2949 8981 2982 8943 2997 9010 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 4:00 AM CST, 9 hours 40 minutes earlier.
Area forecast discussion, Mar 26, 4:00 AM CST, 9 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 400 AM CST SAT MAR 26 2005 .DISCUSSION... LOOKING MAINLY AT TODAYS WEATHER AND QUESTIONS ARISE TOWARD SEVERITY. WILL MAINTAIN THE MODERATE THREAT OF SEVERE FOR THIS EVENING. WILL BE COORDINATING AGAIN WITH SPC ON PARAMETERS CAUSING SEVERE POTENTIAL WITH 06Z MODEL RUNS. DEEP LAYER SPEED SHEAR IS VERY HEALTHY WHILE LOW LEVEL VEERING CAUSING DIRECTIONAL SHEAR LOOKS GOOD. 850MB WIND SPEEDS ARE LATE IN GETTING TO 30-35 KNOTS THOUGH AND MOISTURE IN THE MID LEVELS ON UP(700MB) IS LACKING. MID LEVEL DEW POINTS DO COME IN...BUT THEY DO SO AS THE MAIN LINE OF TS MOVES THROUGH THE MAJORITY OF THE AREA. AS THE SFC LOW GETS GOING...WITH HELP FROM A STRONG SHORT WAVE MOVING THROUGH THE LONG WAVE TROUGH...0-3KM HELICITY VALUES WILL BEGIN TO MOVE UPWARD LEVELING AROUND 200M2/S2 SHORTLY AFTER DARK. CAPE ALSO GOES TO 2000-2500 JOULES AROUND THE SAME TIME. THESE PARAMETERS WOULD SUPPORT TORNADIC DEVELOPMENT. THE LARGE HAIL THREAT WILL BE THERE AS WELL WITH WET BULB ZERO LEVELS DROPPING THROUGH THE EVENING WITH SOME DRY AND COLD AIR ADVECTION ALOFT. DAMAGING WIND THREAT IS ALSO IN TACT AS DRY AIR AT 700MB WILL BE TOUGH TO DISPLACE AND ANY CONVECTION REACHING THROUGH THESE LAYERS WILL ENTRAIN THIS AIR CAUSING EXTREME -BUOYANCY. THE BEST UPPER DYNAMIC SUPPORT COMES THROUGH AFTER THE COLD FRONT PASSES SO WE SHOULD ONLY SEE SFC TO MID LEVEL SUPPORT WITH THIS SYSTEM WHICH WILL CONTINUE TO RAISE QUESTIONS ON THE EXTENT OF THE SEVERITY THIS EVENING. GOOD THING IN ALL THIS IS THE SHORT WINDOW OF OPPORTUNITY. BASICALLY THE MAI WINDOW OF OPPOTUNITY WILL BE FROM 00-04Z(6PM-10PM). THE COLD FRONT PASSES AROUND MIDNIGHT AND EVERYTHING IS CUT OFF. THE MAIN HAZARD LOOKS TO BE WEAK TORNADOES WITH SFC BASED TS. HEAVY RAIN WILL ALSO OCCUR WITH MANY OF THE TS. HAIL AND DAMAGING WINDS WILL COME IN SECOND AS HAZARDOUS WEATHER DURING THE EVENING. HWO MAY BE LATE THIS MORNING SINCE WE WILL BE CONFERENCING WITH SPC BEFORE PRODUCING THE PRODUCT. SPC...THANKS FOR THE COORDINATION. && .MARINE... WINDS OVER THE COASTAL WATERS WILL INCREASE THROUGH SUNDAY AND SUNDAY NIGHT TO 25 TO 30 KNOTS. GOOD COLD AIR ADVECTION WILL CAUSE SOME STRONG MIXING OVER THE GULF WATERS BRINGING MOST OF THE 1000FT WIND SPEEDS TO THE WATERS SFC. && .PRELIMINARY POINT TEMPS/POPS... MCB 81 58 64 43 / 30 70 10 0 BTR 82 59 64 45 / 30 70 0 0 MSY 80 65 68 52 / 30 70 10 0 GPT 78 65 72 45 / 30 70 10 0 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. SE LA AND MS COASTAL WATERS...NONE. && 17
Hazardous weather outlook, Mar 26, 11:07 AM CST, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1107 AM CST SAT MAR 26 2005 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-270100- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1107 AM CST SAT MAR 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT ...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON THROUGH THIS EVENING... A STRONG SPRINGTIME SURFACE LOW AND ASSOCIATED COLD FRONT WILL MOVE THROUGH THE LOWER MISSISSIPPI VALLEY TODAY THROUGH SUNDAY. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI AS THIS SYSTEM MOVES THROUGH. SEVERAL SEVERE THUNDERSTORMS ARE EXPECTED WITH THIS SYSTEM STARTING THIS AFTERNOON AND LASTING THROUGH THE EVENING. THE SEVERE WEATHER THREAT WILL END WITH FRONTAL PASSAGE AROUND MIDNIGHT FOR BATON ROUGE AND 2 AM FOR GULFPORT. THE MAIN HAZARDS ASSOCIATED WITH TODAYS SEVERE THUNDERSTORMS ARE EXPECTED TO BE ISOLATED TORNADOES... LARGE HAIL...DAMAGING WINDS...FREQUENT TO CONTINUOUS LIGHTNING...AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE NEXT FRONTAL SYSTEM WILL AFFECT THE REGION THURSDAY NIGHT AND FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED SUNDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME...HOWEVER...ACTIVATION MAY BE NECESSARY LATER TODAY AND THIS EVENING. 22
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 9:13 AM CST | Special Marine Warning | LIX | 62 min | |
| Mar 26, 2:01 PM CST | Special Marine Warning | LIX | 59 min | |
| Mar 26, 2:36 PM CST | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana | 39 min |
| Mar 26, 2:54 PM CST | Special Marine Warning | LIX | 96 min | |
| Mar 26, 3:04 PM CST | Severe Thunderstorm Warning | LIX | Saint Helena | 56 min |
| Mar 26, 3:23 PM CST | Severe Thunderstorm Warning | LIX | Tangipahoa, Washington | 52 min |
| Mar 26, 4:15 PM CST | Severe Thunderstorm Warning | LIX | Plaquemines, Saint Bernard | 45 min |
| Mar 26, 4:37 PM CST | Special Marine Warning | LIX | 83 min | |
| Mar 26, 5:16 PM CST | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche | 29 min |
| Mar 26, 5:24 PM CST | Special Marine Warning | LIX | 66 min | |
| Mar 26, 5:31 PM CST | Severe Thunderstorm Warning | LIX | Plaquemines | 59 min |
| Mar 26, 5:52 PM CST | Special Marine Warning | LIX | 83 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.